Skip to content
Statins n pain
avatar
Cubs01 posted:
I find myself skipping my statins all the time because of the muscle aches n pain they cause. Does anyone else out t here skip their medication because of the muscle aches n pain. For those who don't skip, how do you deal with the daily pain?
Reply
 
avatar
cjh1203 responded:
I told my doctor I couldn't take statins any more because of the terrible pain they caused me. He put me on timed-release niacin (Niaspan), which may not be quite as effective as statins, but it does help.

If you're experiencing muscle pain, you should definitely ask your doctor to stop the statins. It's been six or seven years since I last took a statin and my muscle pain has improved but has never gone away.
 
avatar
billh99 responded:
Apparently low vit D levels is associated with muscle pain in general, and even more so with statin.

Get your vit D levels checked and if needed take some D3 supplements to build up your level.

Then try going back on the statin and take also take CoQ10 at the same time.

If you still have a problem talk to your doctor about high a risk you have and talk to him about talking a low level statin every 2 or 3 days.
 
avatar
farsidexyz responded:
Pain is a warning signal from you body. Don't ignore it. Statins are notorius for causing pain. Why should you take a drug that causes pain and muscle deterioration with very very little benefit?
 
avatar
Anon_320 replied to billh99's response:
When I was having the severe muscle pain, I had my D levels checked -- they were fine -- and took CoQ10, but it didn't help. I guess it does help some people. The muscle pain and damage from taking statins can be permanent, though (as my pain apparently is), so I think that the best thing for someone experiencing pain is to try another type of medication.
 
avatar
suki65 replied to cjh1203's response:
have you had any side effects with this as i am considering taking nialor ,do you know anything about these thank you
 
avatar
suki65 replied to farsidexyz's response:
correct brilliant someone who agrees with me
 
avatar
suki65 replied to Anon_320's response:
That is what i have had to do i am now on policosanol with coq10 they are an herb and a doing the job at the moment with no side effects ,fingers crossed .as taking statins made me feel 80 years and i am only 47 with no other problems


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

statins
have taken simvastatin for over three years i am now am diabetic. is it true that statins may have caused me to become diabetic More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.